Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 98, NWS Lake Charles, LA

December 23, 2014Lafayette Parish, Saint Landry Parish, Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Dec 23, 2014, 12:59 PM CST for Lafayette Parish, Saint Landry Parish, Saint Martin Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 23, 2014, 12:59 PM CST (18:59 UTC)
Expired
Dec 23, 2014, 1:24 PM CST
In force
25 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA

The radar

The Lake Charles radar (KLCH), 126 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 23, 9:30 AM CSTTornado WatchSPC11 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2014-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2014-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1168 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

301 
WUUS54 KLCH 231859
SVRLCH
LAC055-097-099-231945-
/O.NEW.KLCH.SV.W.0098.141223T1859Z-141223T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1259 PM CST TUE DEC 23 2014

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES...LEONVILLE...KROTZ SPRINGS...ARNAUDVILLE...
  LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA...
  THIS INCLUDES...SCOTT...LAFAYETTE...CARENCRO...
  NORTHWESTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
  THIS INCLUDES BREAUX BRIDGE...

* UNTIL 145 PM CST

* AT 1259 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH...OVER SCOTT...MOVING NORTHEAST
  AT 60 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SUNSET...GRAND COTEAU...CECILIA...HENDERSON...LAKE PELBA...BUTTE LA
  ROSE AND ATCHAFALAYA NATIONAL WILDLIFE REFUGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST TUESDAY EVENING
FOR SOUTHWESTERN LOUISIANA.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3013 9215 3027 9217 3029 9214 3032 9214
      3033 9216 3035 9217 3040 9217 3057 9176
      3051 9173 3050 9170 3043 9163 3039 9162
      3037 9164 3027 9159
TIME...MOT...LOC 1859Z 247DEG 51KT 3031 9204

$$
2 follow-up statements
474 
WWUS54 KLCH 231909
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
109 PM CST TUE DEC 23 2014

LAC055-097-099-231945-
/O.CON.KLCH.SV.W.0098.000000T0000Z-141223T1945Z/
ST. LANDRY LA-LAFAYETTE LA-ST. MARTIN LA-
109 PM CST TUE DEC 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CST
FOR NORTHWESTERN ST. MARTIN...EASTERN LAFAYETTE AND SOUTHEASTERN ST.
LANDRY PARISHES...

AT 109 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM ON RADAR CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ARNAUDVILLE..MOVING NORTHEAST AT 65 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HENDERSON...BUTTE LA ROSE...LAKE PELBA...ATCHAFALAYA NATIONAL
WILDLIFE REFUGE AND KROTZ SPRINGS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST TUESDAY EVENING
FOR SOUTHWESTERN LOUISIANA.

&&

LAT...LON 3013 9215 3028 9214 3033 9207 3044 9208
      3057 9176 3051 9173 3050 9170 3043 9163
      3039 9162 3037 9164 3027 9159
TIME...MOT...LOC 1910Z 235DEG 54KT 3039 9189

$$
968 
WWUS54 KLCH 231924
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
124 PM CST TUE DEC 23 2014

LAC055-097-099-231934-
/O.CAN.KLCH.SV.W.0098.000000T0000Z-141223T1945Z/
ST. LANDRY LA-LAFAYETTE LA-ST. MARTIN LA-
124 PM CST TUE DEC 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ST. MARTIN...
EASTERN LAFAYETTE AND SOUTHEASTERN ST. LANDRY PARISHES IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST TUESDAY EVENING
FOR SOUTHWESTERN LOUISIANA.

LAT...LON 3013 9215 3028 9214 3033 9207 3044 9208
      3057 9176 3051 9173 3050 9170 3043 9163
      3039 9162 3037 9164 3027 9159
TIME...MOT...LOC 1924Z 247DEG 51KT 3041 9164

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 10:22 AM CST, 2 hours 37 minutes earlier.

Area forecast discussion, Dec 23, 10:22 AM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1022 AM CST TUE DEC 23 2014

.UPDATE...
BUSY MORNING UNDERWAY WITH MULTIPLE WEATHER MODES OCCURRING AHEAD
OF A COLD FRONT. FIRST...HAVE UPDATED GRIDS AND PRODUCTS FOR
TORNADO WATCH 560...IN EFFECT FOR ALL BUT A FEW INTERIOR SE TX
ZONES THROUGH 6 PM. SEVERAL BANDS OF SHOWERS AND TSTMS HAVE
DEVELOPED AND RAPIDLY STRENGTHENED TO SVR LVLS THIS MORNING AHEAD
OF THE FRONT. EXPECT THE SVR THREAT TO END WITH THE PASSAGE OF THE
FRONT AND THAT MEANS MOST OF SE TX SHOULD BE OUT OF THE SVR
POTENTIAL BY MIDDAY. SECONDLY...AREAS OF FOG PERSIST ACRS THE AREA
DESPITE THE NUMEROUS SHOWERS AND TSTMS. HOWEVER...MOST LOCATIONS
HAVE SEEN IMPROVING VSBYS SO LET THE DENSE FOG ADVISORY OVER LAND
AREAS EXPIRE. A FEW LOCALIZED POCKETS OF DENSE FOG WILL STILL BE
POSSIBLE UNTIL THE FRONTAL PASSAGE. 24

&&

.PREV DISCUSSION... /ISSUED 552 AM CST TUE DEC 23 2014/

AVIATION...UPPER LEVEL INSTABILITY IS COMBINING WITH TRAPPED LOW
LEVEL MOISTURE TO PRODUCE CONDITIONS RANGING FROM VLIFR TO VCTS
WHICH IS CURRENTLY AFFECTING LFT AND ARA TERMINALS BUT WILL SPREAD
TO THE REMAINING TERMINALS THIS MORNING AS A COLD FRONT APPROACHES
SLOWLY OUT OF THE NORTHWEST. MVFR WITH VCTS THIS AFTERNOON EXCEPT
IFR CONTINUING AROUND BPT AND LCH.

WINDS SHIFT TO NWLY AND GUSTY AS THE FRONT MOVES THROUGH THIS
EVENING. BPT SHOULD SEE VFR BY EARLY EVENING...THE REMAINING
TERMINALS WILL TAKE CONSIDERABLY LONGER DUE TO THE SLOW MOVEMENT
OF THE TRAILING H7 TROF WITH VFR AFTER MIDNIGHT.

SWEENEY

PREV DISCUSSION... /ISSUED 446 AM CST TUE DEC 23 2014/

DISCUSSION...
EXTENDING THE DENSE FOG ADVISORY UNTIL 10 AM FOR THE ENTIRE REGION
EXCEPT ST MARY AND LOWER ST MARTIN PARISHES. AS THE FRONT MOVES
INTO OUR EAST TEXAS REGION THIS MORNING...MAY BE DROPPING THE DENSE FOG
ADVISORY EARLIER IN THAT AREA.

PREV DISCUSSION... /ISSUED 331 AM CST TUE DEC 23 2014/

DISCUSSION...
QUITE AN INTERESTING FORECAST GOING OUT THIS EARLY AM. DENSE FOG
IN PARTS OF SE TX AND WESTERN LA...EXTENDING OVER THE COASTAL
WATERS. AT THE SAME TIME...A LINE OF SHOWERS AND THUNDERSTORMS HAS
BEEN INTENSIFYING FROM NEAR THE COAST OF VERMILION
PARISH...EXTENDING NORTHEAST ACROSS PARTS OF IBERIA AND ST MARY
PARISHES.

EXPECTING THE DENSE FOG TO DISSIPATE THIS MORNING...AND SHOWER AND
THUNDERSTORM ACTIVITY TO INCREASE IN COVERAGE THROUGH THE
MORNING...WITH WIDESPREAD COVERAGE THIS AFTERNOON...ESPECIALLY IN
SOUTH CENTRAL LA. SPC HAS SOUTHERN AND CENTRAL LA IN A SLIGHT RISK
FOR SEVERE STORMS TODAY...BUT THE BIG QUESTION IS WILL WE HAVE THE
INSTABILITY IN PLACE FOR THIS TO HAPPEN. AT THIS POINT...IT STILL
LOOKS LIKE AREAS FROM SOUTH CENTRAL LOUISIANA EASTWARD WILL HAVE THE BEST
CHANCES...WHILE THE THREAT WILL BE LOWER IN CENLA...SW LA...AND SE
TX DUE TO LIMITED INSTABILITY.

RAIN WILL BE ENDING THIS EVENING ACROSS THE REGION...AND A COOLER
AND DRIER PATTERN IS SET UP THROUGH CHRISTMAS. IN FACT...COULD SEE
SOME FREEZING TEMPERATURES IN PARTS OF EAST TEXAS AND CENTRAL
LOUISIANA CHRISTMAS MORNING.

BY THIS WEEKEND...RAIN RE-ENTERS THE FORECAST. THERE IS STILL A
LARGE SPREAD OF MODEL GUIDANCE ON THE TIMING...COVERAGE...AND RAIN
TOTALS FOR THIS EVENT...SO GOING WITH A CONSENSUS BLEND AT THIS TIME.

MARINE...
DENSE FOG THIS MORNING WILL GIVE WAY AS A COLD FRONT MOVES ACROSS
THE COASTAL WATERS THIS AFTERNOON AND EVENING. BEHIND THE
FRONT...WINDS WILL GET RATHER STRONG...SO WILL BE ISSUING SMALL
CRAFT ADVISORIES...STARTING IN THE WESTERN REGION THIS
AFTERNOON...AND EXTENDING EASTWARD THIS EVENING. WINDS AND SEAS
SHOULD FALL BELOW CRITERIA BY WEDNESDAY EVENING.

SOMETHING ELSE TO MONITOR WILL BE WATER LEVELS. COULD SEE LOW
WATER ADVISORIES ISSUED FOR WEDNESDAY IF THE CURRENT WIND FORECAST
HOLDS TRUE. THIS COULD IMPACT MARINE SHIPPING OPERATIONS IN THE
SABINE-NECHES AND CALCASIEU WATERWAYS. WILL BE REVISITING THIS
SCENARIO WITH THIS AFTERNOONS FORECAST PACKAGE.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  67  43  54  34 / 100  30  10  10
KBPT  67  42  55  35 /  90  20  10   0
KAEX  65  41  52  32 /  90  40  10  10
KLFT  71  46  55  35 / 100  30  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST WEDNESDAY FOR WATERS FROM
     INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-WATERS
     FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-WATERS
     FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
     20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM CST WEDNESDAY
     FOR COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY LA OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST
     WEDNESDAY FOR COASTAL WATERS FROM INTRACOASTAL CITY TO
     CAMERON LA OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 6 AM CST WEDNESDAY FOR COASTAL WATERS
     FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM.

&&
Hazardous weather outlook, Dec 23, 4:30 AM CST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
430 AM CST TUE DEC 23 2014

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
241200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
430 AM CST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

AFTER SOME MORNING FOG...SHOWERS AND THUNDERSTORMS WILL INCREASE
THROUGH MIDDAY AND CONTINUE THROUGH THE AFTERNOON. SOME OF THESE
STORMS COULD BE STRONG TO SEVERE...PRIMARILY IN SOUTH CENTRAL
LOUISIANA. THIS ACTIVITY SHOULD END TONIGHT BEHIND THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CHRISTMAS MORNING COULD SEE FREEZING TEMPERATURES ACROSS PARTS OF
EAST TEXAS AND CENTRAL LOUISIANA.

THE NEXT COLD FRONT PASSAGE THIS WEEKEND COULD PRODUCE SOME SHOWERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS MORNING OR AFTERNOON.

GMZ430-432-435-450-452-455-470-472-475-241200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
430 AM CST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG WILL END THIS MORNING...WHILE SHOWER AND
THUNDERSTORM ACTIVITY WILL INCREASE. SOME OF THE STORMS COULD BE
STRONG THIS AFTERNOON. ACTIVITY WILL DECREASE THIS EVENING...BUT
STRONG WINDS BEHIND THE COLD FRONT WILL KEEP THE MARINE WATERS
HAZARDOUS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG NORTH OR NORTHWEST WINDS ON WEDNESDAY WILL WEAKEN WEDNESDAY
EVENING. DUE TO THE STRONG WINDS...LOW WATER ADVISORIES FOR THE
SABINE-NECHES AND CALCASIEU WATERWAYS MAY BE NECESSARY ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Local storm report, Dec 23, 12:13 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1213 PM CST TUE DEC 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 PM     HAIL             EVANGELINE              30.26N 92.57W
12/23/2014  E0.75 INCH       ACADIA             LA   PUBLIC

&&

JBRAZZEL
Special weather statement, Dec 23, 12:16 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1216 PM CST TUE DEC 23 2014

LAZ027-030-231845-
BEAUREGARD LA-VERNON LA-
1216 PM CST TUE DEC 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND VERNON PARISHES
UNTIL 1245 PM CST...

AT 1206 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CRAVENS...MOVING NORTHEAST
AT 55 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LACAMP AND
LEANDER.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND PEA TO
NICKEL SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS
STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST TUESDAY EVENING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3099 9315 3124 9283 3088 9283 3088 9300
      3088 9317

K. KUYPER
Local storm report, Dec 23, 12:18 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1218 PM CST TUE DEC 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     HAIL             SUGARTOWN               30.84N 93.01W
12/23/2014  M2.00 INCH       BEAUREGARD         LA   PUBLIC

&&

JBRAZZEL
Local storm report, Dec 23, 12:20 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1220 PM CST TUE DEC 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     HAIL             TULLA                   30.74N 93.25W
12/23/2014  E2.50 INCH       BEAUREGARD         LA   PUBLIC

&&

JBRAZZEL
Local storm report, Dec 23, 12:26 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1226 PM CST TUE DEC 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 PM     FLOOD            LAKE CHARLES            30.21N 93.20W
12/23/2014                   CALCASIEU          LA   PUBLIC

            STREET FLOODING REPORTED IN LAKE CHARLES.

&&

JBRAZZEL
Special weather statement, Dec 23, 12:35 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1235 PM CST TUE DEC 23 2014

LAZ033-043-044-052-074-231915-
ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-VERMILION LA-EAST CAMERON LA-
1235 PM CST TUE DEC 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
ACADIA...VERMILION AND CAMERON PARISHES UNTIL 115 PM CST...

AT 1234 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 8 MILES NORTHWEST OF RAYNE TO 14
MILES SOUTH OF GUEYDAN...MOVING EAST AT 20 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
RICHARD...BRANCH...CHURCH POINT...KAPLAN...INDIAN BAYOU AND MIRE.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST TUESDAY EVENING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 2978 9218 2980 9269 3000 9254 3048 9240
      3050 9199 3037 9200 3035 9196 3017 9199
      3018 9192 3000 9201 2986 9198 2980 9200
      2976 9210

K. KUYPER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 1:07 AM CSTMarine Dense Fog AdvisoryLCH11 hr
Dec 23, 2:33 AM CSTDense Fog AdvisoryLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more7 hr
Dec 23, 4:42 AM CSTSpecial Weather StatementLCHSaint Martin33 min
Dec 23, 8:41 AM CSTSpecial Weather StatementLCHLafayette, Vermilion64 min
Dec 23, 9:06 AM CSTTornado WarningLCHAcadia, Lafayette, Vermilion24 min
Dec 23, 9:15 AM CSTSevere Thunderstorm WarningLCHBeauregard, Calcasieu45 min
Dec 23, 9:15 AM CSTSevere Thunderstorm WarningLCHLafayette, Vermilion45 min
Dec 23, 9:24 AM CSTSevere Thunderstorm WarningLCHAcadia, Lafayette, Saint Landry36 min
Dec 23, 9:29 AM CSTTornado WarningLCHLafayette, Saint Martin, Vermilion46 min
Dec 23, 9:40 AM CSTSevere Thunderstorm WarningLCHAvoyelles, Saint Landry65 min
Dec 23, 9:52 AM CSTSevere Thunderstorm WarningLCHLafayette, Saint Landry, Saint Martin38 min
Dec 23, 9:54 AM CSTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu51 min
Dec 23, 10:02 AM CSTSpecial Marine WarningLCH58 min
Dec 23, 10:11 AM CSTSevere Thunderstorm WarningLCHAvoyelles64 min
Dec 23, 10:12 AM CSTSmall Craft AdvisoryLCH32 hr
Dec 23, 10:25 AM CSTSevere Thunderstorm WarningLCHAllen, Beauregard, Rapides, Vernon50 min
Dec 23, 10:29 AM CSTTornado WarningLCHAllen, Beauregard31 min
Dec 23, 10:31 AM CSTSpecial Weather StatementLCHEvangeline59 min
Dec 23, 10:43 AM CSTSpecial Marine WarningLCH62 min
Dec 23, 10:58 AM CSTSpecial Weather StatementLCHAcadia62 min
Dec 23, 11:08 AM CSTSpecial Weather StatementLCHCameron67 min
Dec 23, 11:15 AM CSTSevere Thunderstorm WarningLCHEvangeline, Rapides45 min
Dec 23, 11:25 AM CSTSpecial Weather StatementLCHBeauregard50 min
Dec 23, 11:29 AM CSTSpecial Weather StatementLCHJefferson Davis46 min
Dec 23, 11:32 AM CSTSevere Thunderstorm WarningLCHCameron36 min
Dec 23, 11:44 AM CSTAreal Flood AdvisoryLCHCalcasieu2 hr
Dec 23, 11:44 AM CSTGale WarningLCH18 hr
Dec 23, 11:44 AM CSTSmall Craft AdvisoryLCH30 hr
Dec 23, 11:52 AM CSTSevere Thunderstorm WarningLCHAvoyelles, Rapides20 min
Dec 23, 12:02 PM CSTSpecial Weather StatementLCHAcadia58 min
Dec 23, 12:05 PM CSTSevere Thunderstorm WarningLCHAcadia, Jefferson Davis25 min
Dec 23, 12:16 PM CSTSpecial Weather StatementLCHVernon29 min
Dec 23, 12:35 PM CSTSpecial Weather StatementLCHAcadia, Lafayette, Vermilion40 min
Dec 23, 1:14 PM CSTSpecial Weather StatementLCHSaint Landry31 min
Dec 23, 1:40 PM CSTAreal Flood AdvisoryLCHAcadia, Lafayette, Saint Landry, Saint Martin110 min
Dec 23, 3:21 PM CSTSpecial Weather StatementLCHSaint Martin24 min
Dec 23, 3:30 PM CSTRiver Flood WarningLCHLafayette, Vermilion29 hr
Dec 23, 5:20 PM CSTLow Water AdvisoryLCH22 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.